Alert archive / North Dakota / Wind Chill Advisories in 2007
Wind Chill Advisory 3, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill advisory at Jan 14, 2007, 4:04 AM CST for 15 counties in North Dakota. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2007, 4:04 AM CST (10:04 UTC)
- Expired
- Jan 14, 2007, 3:01 PM CST
- In force
- 11 hr
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Dickey County, ND, Emmons County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 101 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1452 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KBIS 141004 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 404 AM CST SUN JAN 14 2007 NDZ003>005-012-013-022-023-025-036-037-141800- /O.NEW.KBIS.WC.Y.0003.070114T1004Z-070114T1800Z/ RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER- KIDDER-STUTSMAN- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...TOWNER... RUGBY...MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN 404 AM CST SUN JAN 14 2007 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. NORTH WINDS 10 TO 20 MPH WILL COMBINE WITH SUBZERO TEMPERATURES TO DROP THE WIND CHILL INDEX TO 20 TO 35 BELOW THIS MORNING. CONDITIONS WILL IMPROVE BY NOON AS TEMPERATURES WARM. A WIND CHILL ADVISORY MEANS THAT BITTER COLD CONDITIONS COULD RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
3 follow-up statements
000 WWUS43 KBIS 141711 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1111 AM CST SUN JAN 14 2007 NDZ045>048-050-051-142100- /O.EXB.KBIS.WC.Y.0003.000000T0000Z-070114T2100Z/ SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...FORT YATES...LINTON...NAPOLEON... EDGELEY...ASHLEY...OAKES 1111 AM CST SUN JAN 14 2007 ...WIND CHILL ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. NORTH WINDS 10 TO 20 MPH WILL COMBINE WITH SUBZERO TEMPERATURES TO DROP THE WIND CHILL INDEX TO 20 TO 30 BELOW THROUGH MID AFTERNOON. CONDITIONS WILL IMPROVE LATE IN THE AFTERNOON AS WINDS DIMINISH. A WIND CHILL ADVISORY MEANS THAT BITTER COLD CONDITIONS COULD RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$ NDZ003>005-012-013-022-023-025-036-037-141815- /O.CON.KBIS.WC.Y.0003.000000T0000Z-070114T1800Z/ RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER- KIDDER-STUTSMAN- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...TOWNER... RUGBY...MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN 1111 AM CST SUN JAN 14 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... NORTH WINDS 10 TO 20 MPH WILL COMBINE WITH SUBZERO TEMPERATURES TO DROP THE WIND CHILL INDEX TO 20 TO 35 BELOW THIS MORNING. CONDITIONS WILL IMPROVE IN THE AFTERNOON AS WINDS DIMINISH. A WIND CHILL ADVISORY MEANS THAT BITTER COLD CONDITIONS COULD RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$ TWH
000 WWUS43 KBIS 141818 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1218 PM CST SUN JAN 14 2007 NDZ003>005-012-013-022-023-025-036-037-141930- /O.EXP.KBIS.WC.Y.0003.000000T0000Z-070114T1800Z/ RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER- KIDDER-STUTSMAN- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...TOWNER... RUGBY...MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN 1218 PM CST SUN JAN 14 2007 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE DIMINISHED TO 10 MPH OR LESS. THEREFORE THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. $$ NDZ045>048-050-051-142100- /O.CON.KBIS.WC.Y.0003.000000T0000Z-070114T2100Z/ SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...FORT YATES...LINTON...NAPOLEON... EDGELEY...ASHLEY...OAKES 1218 PM CST SUN JAN 14 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... NORTH WINDS 10 TO 20 MPH WILL COMBINE WITH SUBZERO TEMPERATURES TO DROP THE WIND CHILL INDEX TO 20 TO 30 BELOW THROUGH MID AFTERNOON. CONDITIONS WILL IMPROVE LATE IN THE AFTERNOON AS WINDS DIMINISH. A WIND CHILL ADVISORY MEANS THAT BITTER COLD CONDITIONS COULD RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
000 WWUS43 KBIS 142101 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 301 PM CST SUN JAN 14 2007 NDZ045>048-050-051-142215- /O.CAN.KBIS.WC.Y.0003.000000T0000Z-070114T2100Z/ SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...FORT YATES...LINTON...NAPOLEON... EDGELEY...ASHLEY...OAKES 301 PM CST SUN JAN 14 2007 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND CHILL ADVISORY. WINDS WILL CONTINUE TO DIMINISH THIS AFTERNOON...TO AROUND 10 MPH OR LESS. THEREFORE THE WIND CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE. WIND CHILL OF 15 TO 25 BELOW CAN BE EXPECTED LATE THIS AFTERNOON AND EARLY THIS EVENING AS TEMPERATURES CONTINUE TO FALL. WINDS HOWEVER WILL REMAIN LIGHT. $$ TWH
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 13, 3:00 PM CST, 13 hours 4 minutes earlier.
Area forecast discussion, Jan 13, 3:00 PM CST, 13 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CST SAT JAN 13 2007 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT MAIN FORECAST PROBLEM IN THE SHORT TERM WILL BE TEMPERATURES. ALSO POPS TONIGHT BEHIND REINFORCING COLD FRONT DROPPING SOUTH FROM CANADA. WILL USE A NAM/GFS BLEND AS THEY LOOK PRETTY SIMILAR IN THE SHORT TERM. LOWS TONIGHT COULD BE TRICKY...WITH AFTERNOON WARMING AND MIXING AHEAD OF APPROACHING COLD FRONT IN THE NORTH. ALSO...CLOUDS FROM SOUTHERN STREAM SYSTEM ARE PUSHING INTO SOUTHERN CWA...BUT NOT APPEARING TO BE VERY THICK. CLEAR AREAS WITH LIGHT WINDS WILL DROP OFF QUICKEST TONIGHT. THINK THIS WILL BE CENTRAL AND NORTHEAST CWA. HIGHER CLOUD COVER TO THE SOUTH AND APPROACHING CDFNT NORTHWEST SHOULD KEEP TEMPERATURES A BIT WARMER IN THESE AREAS. LOOKING UPSTREAM...RADAR RETURNS IN SOUTHERN ALBERTA AND SASKATCHEWAN INDICATE THERE WILL BE A CHANCE OF LIGHT SNOW BEHIND THE COLD FRONT. RAISED POPS A LITTLE AND EXTENDED THEM A LITTLE FARTHER EAST...BUT WITH WEAK FORCING INDICATED...AM NOT ANTICIPATING MOST AREAS RECEIVING MEASURABLE PRECIPITATION...SO KEPT POPS IN THE CHANCE CATEGORY. APPEARS NOW THE NORTHWEST AND WEST CENTRAL WOULD HAVE BEST SHOT OF A HUNDREDTH PRECIP AND A FEW TENTHS OF SNOWFALL. COLD AIR WILL FOLLOW SHORTLY BEHIND THE SNOW ON SUNDAY AND EXPECT MAINLY SINGLE DIGITS ABOVE ZERO MOST AREAS. NORTHEAST CWA MORE LIKELY TO BE IN THE SINGLE DIGITS BELOW ZERO...ESPECIALLY IF THEY DROP OFF AS EXPECTED TONIGHT. ANOTHER VERY COLD NIGHT SUNDAY NIGHT IN STORE AS CLOUDS AND LIGHT PRECIP ON SUNDAY SLIDE SOUTH AND ANOTHER ARCTIC HIGH COMES TO REST OVER THE CWA. NAM/GFS DIFFER A BIT ON THE SURFACE HIGH POSITION BY MONDAY MORNING...BUT EITHER WAY IT WILL MEAN VERY COLD TEMPERATURES ACROSS MOST OF THE CWA. THE FAR WEST COULD SEE SOME WARMING LATE AS RETURN FLOW SETS UP. RECOVERY FROM COLD OVERNIGHT TEMPERATURES WILL BE SLOW IN THE EAST ON MONDAY BUT THE WEST SHOULD SEE TEENS. THE WARM-UP CONTINUES INTO TUESDAY WITH A BUILDING UPPER RIDGE AND DRY SOUTHWEST FLOW. .LONG TERM...WEDNESDAY THROUGH SATURDAY... THE EXTENDED PERIOD STILL LOOKS TO BE WARMER THAN THE CURRENT SITUATION OVER THE DAKOTAS. UPPER LEVEL PATTERN WILL FAVOR A SHIFT TO A MORE WESTERLY FLOW WITH NUMEROUS UPPER LEVEL DISTURBANCES RIDING IN THE FLOW...NORTH OF THE REGION INTO CENTRAL CANADA. THESE CLIPPERS WILL HELP PUSH THE ARCTIC AIR NORTHEAST OF THE AREA AND LEAVE US WITH A SEMI-MILD PATTERN FOR THE SEASON...AS DOWNSLOPING WILL BE FAVORED. GFS IS MUCH COLDER THAN THE THE ECMWF FOR OUR AREA. HOWEVER...HAVE TENDED TO STICK WITH THE ECMWF AS IT HAS BY FAR OUT PERFORMED THE GFS IN THE EXTENDED PERIOD FOR MUCH OF THE WINTER. HPC SEEMS TO AGREE. THURSDAY LOOKS TO BE THE COOLEST DAY AS CAA CLIPS THE REGION BEFORE THE NEXT SYSTEM MOVES IN AND SPREADS HEIGHT RISES OVER THE AREA. LEFT SLIGHT POPS IN THE NORTH FOR WEDNESDAY WITH FIRST CLIPPER AND HAVE KEPT THE REST OF THE PERIOD DRY DUE TO UNKNOWN SYSTEM STRENGTHS AND TIMING. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TWH/JC
Hazardous weather outlook, Jan 13, 4:08 AM CST, 23 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 408 AM CST SAT JAN 13 2007 NDZ005-013-141015- ROLETTE-PIERCE- 408 AM CST SAT JAN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WIND CHILL ADVISORY HAS BEEN ISSUED FOR ROLETTE AND PIERCE COUNTIES THIS MORNING. WIND CHILLS OF 25 TO 35 BELOW CAN BE EXPECTED DUE TO BRISK WEST WINDS AND VERY COLD TEMPERATURES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001>004-009>012-017>023-025-031>037-040>048-050-051-141015- DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 408 AM CST SAT JAN 13 2007 /308 AM MST SAT JAN 13 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CLH/TSW
Nearby
Wind Chill Advisories in North Dakota, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.